Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 127, NWS Albuquerque, NM

July 10, 2002Bernalillo County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 10, 2002, 5:25 PM MDT for Bernalillo County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2002, 5:25 PM MDT (23:25 UTC)
Expired
Jul 10, 2002, 6:15 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 16 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2002-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2002-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS55 KABQ 102325
SVRABQ
NMC001-110015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT WED JUL 10 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 615 PM MDT

* AT 519 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM IN
  SOUTHEAST OF ALBUQUERQUE...MOVING WEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER THE SOUTHERN ALBUQUERQUE      
  METRO AREA THROUGH 545 PM
  

INCH HAIL WAS REPORTED IN TIJERAS CANYON WITH THIS STORM.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3498 10648 3516 10653 3514 10712 3486 10705

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED JUL 10 2002

CHANCE ALMOST ANYWHERE FOR SHWRS/TSTMS THRU EARLY TONIGHT. BETWEEN
WESTWARD MOVING DISTURBANCE ALOFT FROM ERN PLAINS TO MOIST UNSTABLE
AIRMASS WEST...COULD SEE BRIEF HEAVY DOWNPOURS. E WIND INTO RIO
GRANDE VALLEY FOR TNGT NOT LOOKING TO LAST LONG AS CONVECTION TO THE
E MOVES WESTWARD INTO VALLEY AS OPPOSED TO DRIFTING S THROUGH PLAINS.

ONE MORE DAY OF FAIRLY WIDESPREAD CONVECTIVE ACTIVITY THURSDAY BEFORE
E TO NE STEERING FLOW ALOFT BEGINS TO GIVE WAY TO NORTHERLY FLOW ON
FRIDAY. RIDGE OF HIGH PRESSURE TO OUR NW SLIDES TOWARD NM FOR THE
WEEKEND RESULTING IN REDUCED TSTM ACTIVITY AND WARMER TEMPS SAT THRU
MON.

STILL COULD SEE MEXICAN MONSOON MOISTURE SLIDE INTO AZ BY EARLY NEXT
WEEK...THEN OOZE/SEEP ON EAST INTO NM BY MID WEEK. IN ANY CASE WE ARE
GRATEFUL FOR THE RAINS OF THE PAST WEEK...EVEN WITH HIT-AND-MISS
NATURE OF SUCH.

ABQ BB 066/091 066/091 065 07434
SAF BB 057/085 057/085 055 07544
TCC BB 067/089 067/089 066 07423

.ABQ...NONE.

EAP

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.